MAUDE Adverse Event Report: EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 5F/5T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 5F/5T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number CEMENTED FINNED TIB. TRA SZ 5F/5T
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case ¿ usa (b)(4) patient id: (b)(6).It was reported via legal documentation that a patient had a left total knee arthroplasty on (b)(6) 2013, and then experienced revision surgical procedure on (b)(6) 2023 approximately 9 years and 5 months after initial implant.Per operative report notes (not attached): wear through the polyethylene and into the metal of the tibial tray causing significant eburnation of metallosis.Per surgeon notes: significant metallosis and erosion of the bone and significant osteolysis on both sides of the joint.No images were provided.There is no other information available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, (b)(4), and pending in the eastern district of (b)(6).Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.As directed by qa management: this legal complaint case is from the united states.The event did not occur in, nor is it reportable for brazil, canada, eea/eu, japan, taiwan, or great britain, excluding northern ireland.Therefore, only the us reportability determination will be assessed.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.D10 concomitants: (b)(6), 200-75-09 - cr tibial insert sz 5, 9mm, slope ++, (b)(6), 200-04-55 - cemented finned tib.Tra sz 5f/5t, (b)(6), 230-02-05 - optetrak asy, cr cemented femoral, sz 5, (b)(6), 200-02-38 - three peg patella 38mm.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b5, d4, d6 - e codes.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that approximately 114 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, failure of implant, metal related pathology, and osteolysis.Revision surgery operative notes were provided.Patient left the operating room in stable condition.Post operative diagnosis noted wear of the implant.No further issues or complications were reported.No additional information is available.

Brand Name
CEMENTED FINNED TIB. TRA SZ 5F/5T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21223775
Report Number1038671-2025-00378
Device Sequence Number12958410
Product Code JWH
UDI-Device Identifier10885862039798
UDI-Public10885862039798
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2014
Device Model NumberCEMENTED FINNED TIB. TRA SZ 5F/5T
Device Catalogue Number200-04-55
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/01/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date03/13/2025
Date Device Manufactured10/09/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown